Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 54, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 27, 2011, 4:07 PM CDT for Minnehaha County, South Dakota. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 4:07 PM CDT (21:07 UTC)
- Expired
- Mar 28, 2011, 9:18 AM CDT
- In force
- 17 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Major
County Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Silver Creek at Sioux Falls (AGCS2).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS43 KFSD 272107
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
407 PM CDT SUN MAR 27 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
SILVER CREEK AT SIOUX FALLS
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-290107-
/O.NEW.KFSD.FL.W.0054.110327T2107Z-000000T0000Z/
/AGCS2.3.ER.110327T1618Z.110327T2030Z.000000T0000Z.NR/
407 PM CDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE SILVER CREEK AT SIOUX FALLS.
* UNTIL FURTHER NOTICE.
* AT 04PM SUNDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECENT ACTIVITY...THE GAGE MAY BE AFFECTED BY ICE GIVING
ERRATIC READINGS.
* AT STAGES NEAR 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS
BETWEEN RENNER AND SIOUX FALLS. FLOODING COULD ALSO AFFECT THE CITY
OF RENNER IF WATER IS SPILLING FROM THE BIG SIOUX BASIN UPSTREAM OF
RENNER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
AGCS2 6.0 6.47 SUN 4 PM 6.7 FRI MAR 252 follow-up statements
182
WGUS83 KFSD 280220
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT SUN MAR 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...MINNESOTA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER AT FLANDREAU
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
SILVER CREEK AT SIOUX FALLS
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT LINN GROVE
DES MOINES RIVER NEAR WINDOM
DES MOINES RIVER AT JACKSON
REDWOOD RIVER AT RUSSELL
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-291420-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.2 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 19.5 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGE AT THE GAGING LOCATION.
$$
SDC111-291419-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY MARCH
27.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.6 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 19.0 FEET...THE BRIDGE ON HIGHWAY 34 IS
OVERTOPPED...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE
GAGE ON 407TH AVENUE.
$$
SDC035-061-291419-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110331T1200Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07PM SUNDAY THE STAGE WAS 24.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 25.4 FEET BY THURSDAY MARCH 31
THEN BEGIN FALLING.
* AT STAGES NEAR 25.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 257TH STREET AT THE GAGE...AND HIGHWAY 42 EAST OF ETHAN WILL BE
FLOODED.
$$
SDC067-135-291419-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110330T1800Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 19.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.0 FEET BY WEDNESDAY MARCH
30 THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 44 BETWEEN PARKSTON AND
FREEMAN...HIGHWAY 46 WEST OF IRENE...STONE CHURCH ROAD BETWEEN
HIGHWAY 46 AND MENNO...HIGHWAY 81 NORTH OF YANKTON...AND THE
JAMESVILLE COLONY ROAD IN NORTHERN YANKTON COUNTY WILL ALL BE
FLOODED.
$$
SDC135-291419-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110331T1800Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.9 FEET BY THURSDAY MARCH 31
THEN BEGIN FALLING.
* AT STAGES NEAR 23.0 FEET...THE BRIDGE ON 303RD STREET AT THE GAGE
WILL BE OVERTOPPED
$$
SDC011-291419-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110326T1345Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE GAUGE AT BRUCE APPEARS TO BE AFFECTED BY ICE AND IS
UNRELIABLE AT THIS TIME.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN
466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN
465TH AND 467TH AVENUES, AND 465TH AVENUE BETWEEN 203RD AND 204TH
STREETS.
$$
SDC011-101-291419-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.2 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
FLOOD.
$$
SDC101-291419-
/O.CON.KFSD.FL.W.0050.000000T0000Z-000000T0000Z/
/FLAS2.2.ER.110320T1615Z.110323T2130Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT FLANDREAU.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...THE ROAD LEADING TO THE FLANDREAU INDIAN
SCHOOL BEGINS TO FLOOD...AND THERE IS SIGNIFICANT FLOODING IN THE
FLANDREAU CITY PARK.
$$
SDC099-101-291419-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-110401T1930Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.110331T1930Z.NR/
920 PM CDT SUN MAR 27 2011
...FLOOD WARNING EXTENDED UNTIL 2 PM FRIDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FRIDAY AFTERNOON.
* AT 08PM SUNDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY MARCH 31.
* AT STAGES NEAR 14.5 FEET...250TH STREET WEST OF BALTIC IS
FLOODED...PARK ROAD IN DELL RAPIDS IS FLOODED...AND SOME HOMES ALONG
1ST AVENUE IN DELL RAPIDS ARE FLOODED.
$$
SDC099-291419-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.1 FEET BY 1 AM
MONDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 15.0 FEET...FLOODING BEGINS TO AFFECT ROADS...
HOMES...AND BUSINESSES IN RENNER.
$$
SDC099-291419-
/O.CON.KFSD.FL.W.0054.000000T0000Z-000000T0000Z/
/AGCS2.3.ER.110327T1618Z.110327T2030Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE SILVER CREEK AT SIOUX FALLS.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY MARCH
27.
* AT STAGES NEAR 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS
BETWEEN RENNER AND SIOUX FALLS. FLOODING COULD ALSO AFFECT THE CITY
OF RENNER IF WATER IS SPILLING FROM THE BIG SIOUX BASIN UPSTREAM OF
RENNER.
$$
IAC119-SDC083-099-291419-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.4 FEET
BY 7 AM TUESDAY.
$$
IAC167-SDC083-127-291419-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.8 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER.
$$
IAC149-SDC127-291419-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 20.1 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 48 NEAR AKRON IS FLOODED.
$$
MNC033-063-291419-
/O.CON.KFSD.FL.W.0049.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.110321T0710Z.110324T1400Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM.
$$
MNC063-291419-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/JCKM5.2.SM.110320T1408Z.110326T1400Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 14.7 FEET
BY 7 AM TUESDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON.
$$
SDC125-290125-
/O.EXT.KFSD.FL.W.0027.000000T0000Z-110329T0125Z/
/DVSS2.2.SM.110316T2230Z.110320T1245Z.110328T0125Z.NO/
920 PM CDT SUN MAR 27 2011
...FLOOD WARNING EXTENDED UNTIL 8 PM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL MONDAY EVENING.
* AT 08PM SUNDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MARCH 28.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN
FLOODING.
$$
SDC027-291419-
/O.EXT.KFSD.FL.W.0028.000000T0000Z-110330T0130Z/
/WKAS2.3.SM.110319T0516Z.110324T1215Z.110329T0130Z.NR/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL TUESDAY EVENING.
* AT 02PM SUNDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MARCH 28.
* AT STAGES NEAR 15.0 FEET...HIGHWAY 19 SOUTH OF CENTERVILLE COULD
START FLOODING IF THE LEVEES FAIL.
$$
IAC041-059-291419-
/O.CON.KFSD.FL.W.0037.000000T0000Z-000000T0000Z/
/MIFI4.2.SM.110317T0104Z.110319T1530Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 4 PM FRIDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
$$
IAC021-041-291419-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-110330T0000Z/
/LNNI4.1.SM.110315T1945Z.110324T1345Z.110329T0000Z.NO/
920 PM CDT SUN MAR 27 2011
...FLOOD WARNING EXTENDED UNTIL 7 PM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 08PM SUNDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MARCH 28.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
MNC083-291419-
/O.CON.KFSD.FL.W.0047.000000T0000Z-000000T0000Z/
/RUSM5.2.ER.110320T2151Z.110323T0730Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011
THE FLOOD WARNING CONTINUES FOR
THE REDWOOD RIVER AT RUSSELL.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING SOME
LOW LYING AREAS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 19.71 SUN 8 PM 20.2 SAT MAR 26
FORS2 12.0 19.16 SUN 8 PM 20.3 FRI MAR 25
JRMS2 17.0 24.75 SUN 8 PM 25.4 THU 7 AM
SCOS2 13.0 19.34 SUN 8 PM 20.0 WED 1 PM
YNNS2 12.0 22.02 SUN 9 PM 22.9 THU 1 PM
BIG SIOUX RIVER
BRCS2 8.0 10.15 SUN 9 PM M
BRKS2 9.0 11.97 SUN 9 PM 13.4 THU MAR 24
FLAS2 11.0 12.20 SUN 9 AM 13.9 WED MAR 23
DERS2 12.0 14.75 SUN 8 PM 15.6 THU MAR 24
SFLS2 12.0 15.06 SUN 8 PM 15.3 FRI MAR 25
AGCS2 6.0 6.27 SUN 8 PM 6.7 FRI MAR 25
SXFS2 16.0 21.03 SUN 8 PM 21.5 FRI MAR 25
HAWI4 15.0 20.30 SAT 9 AM 20.3 MON 1 AM
AKRI4 16.0 20.30 SUN 8 PM 20.4 SAT MAR 26
WEST FORK DES MOINES RIVER
WDOM5 19.0 21.33 SUN 8 PM 21.8 FRI MAR 25
JCKM5 12.0 15.39 SUN 8 PM 15.6 SAT MAR 26
VERMILLION RIVER
DVSS2 11.0 11.00 SUN 8 PM 14.0 SUN MAR 20
WKAS2 14.0 15.28 SUN 2 PM 17.3 TUE MAR 22
LITTLE SIOUX RIVER
MIFI4 12.0 12.92 FRI 4 PM 15.1 SAT MAR 19
LNNI4 18.0 18.18 SUN 8 PM 18.7 THU MAR 24
REDWOOD RIVER
RUSM5 14.0 14.31 SUN 8 PM 17.7 WED MAR 23443
WGUS83 KFSD 281418
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT MON MAR 28 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...MINNESOTA...
VERMILLION RIVER NEAR DAVIS
SILVER CREEK AT SIOUX FALLS
LITTLE SIOUX RIVER AT SPENCER
REDWOOD RIVER AT RUSSELL
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-281448-
/O.CAN.KFSD.FL.W.0054.000000T0000Z-110328T1418Z/
/AGCS2.3.ER.110327T1618Z.110327T2030Z.110328T0947Z.NR/
918 AM CDT MON MAR 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SILVER CREEK AT SIOUX FALLS.
* AT 08AM MONDAY THE STAGE WAS 5.6 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 6.65 FEET ON FRIDAY MARCH
25.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON MONDAY MARCH
28.
* AT STAGES NEAR 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS
BETWEEN RENNER AND SIOUX FALLS. FLOODING COULD ALSO AFFECT THE CITY
OF RENNER IF WATER IS SPILLING FROM THE BIG SIOUX BASIN UPSTREAM OF
RENNER.
$$
SDC125-281448-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-110329T0125Z/
/DVSS2.2.SM.110316T2230Z.110320T1245Z.110328T0125Z.NO/
918 AM CDT MON MAR 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILLION RIVER NEAR DAVIS.
* AT 07AM MONDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 14.0 FEET ON SUNDAY MARCH
20.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 8 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN
FLOODING.
$$
IAC041-281448-
/O.CAN.KFSD.FL.W.0031.000000T0000Z-110329T0300Z/
/SPWI4.1.SM.110317T1206Z.110321T1600Z.000000T0000Z.NO/
918 AM CDT MON MAR 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 06AM MONDAY THE STAGE WAS ESTIMATED AT 9.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 12.2 FEET ON MONDAY MARCH
21.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON SUNDAY MARCH
27.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
$$
MNC083-281448-
/O.CAN.KFSD.FL.W.0047.000000T0000Z-110328T1418Z/
/RUSM5.2.ER.110320T2151Z.110323T0730Z.110328T0957Z.NO/
918 AM CDT MON MAR 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE REDWOOD RIVER AT RUSSELL.
* AT 08AM MONDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 17.7 FEET ON WEDNESDAY MARCH
23.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON MONDAY MARCH
28.
* AT STAGES NEAR 14.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING SOME
LOW LYING AREAS.
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
BIG SIOUX RIVER
AGCS2 6.0 5.58 MON 8 AM 6.65 FRI MAR 25
VERMILLION RIVER
DVSS2 11.0 10.50 MON 8 AM 14.0 SUN MAR 20
LITTLE SIOUX RIVER
SPWI4 10.0 9.70 MON 6 AM 12.2 MON MAR 21
REDWOOD RIVER
RUSM5 14.0 13.79 MON 8 AM 17.7 WED MAR 23
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 27, 3:50 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 27, 3:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 PM CDT SUN MAR 27 2011 .DISCUSSION... WIDESPREAD STRATOCUMULUS HAS ONCE AGAIN DEVELOPED ACROSS THE FSD FORECAST AREA THIS AFTERNOON. IT IS LIKELY A LOT OF THIS CUMULUS IS HEATING BASED WITH COLD AIR ALOFT...AND WILL DISSIPATE NEAR SUNSET. THAT SAID...MID LEVEL MOISTURE IS ABUNDANT SO CLOUDY CONDITIONS WILL PREVAIL THIS EVENING IN OUR WESTERN ZONES...WITH PARTLY CLOUDY SKIES EAST. ANOTHER SHORT WAVE BEGINS TO MOVE INTO THIS AREA LATER TONIGHT...AND WILL LIKELY BEGIN TO GIVE SNOWFALL TO OUR WESTERN ZONES ESPECIALLY AFTER MIDNIGHT. THROUGH 12Z...ACCUMULATIONS COULD BE AROUND A HALF INCH AROUND THE CHAMBERLAIN AREA IN S CENTRAL SD. ONCE AGAIN...A PERSISTENT SOUTHEAST FLOW OF AIR COUPLED WITH AT LEAST SOME CLOUD COVER WILL KEEP MINIMUM TEMPERATURES FROM TOTALLY TANKING...AND DID NOT NEED TO ALTER OUR CURRENT FORECAST LOWS MUCH AT ALL. /MJF NORTHERN PART OF DOUBLE BARRELED UPPER SYSTEM SHOULD MOVE SLOWLY EAST INTO FORECAST AREA MONDAY AND CONTINUE MOVING SLOWLY EAST ACROSS AREA INTO TUESDAY AS STRONGER WAVE MOVES MORE QUICKLY EAST TO THE SOUTH OF AREA. COMBINATION OF DYNAMICS AND MOISTURE AGAIN POINTS TO A HIGHEST SOUTHWEST TO LOWEST NORTHEAST SNOWFALL TOTAL THROUGH TUESDAY. BEST SNOWFALL INTENSITY ACTUALLY SEEMS DESTINED FOR MONDAY IN OUR SOUTHWEST CORNER WITH THE INTENSITY SLACKENING OFF A BIT AS THAT AREA OF BEST SUPPORT AND MOISTURE MOVES EAST ALONG THE MO RIVER. JUST A CHANCE OF LIGHT SNOW IN SOUTHWEST MN. SNOW SHOULD CONTINUE MONDAY NIGHT BEFORE DECREASING FROM THE WEST TUESDAY AND TUESDAY EVENING. THOUGH WE HAVE A TOTAL ACCUMULATION OF 4 TO 5 INCHES OVER THE FAR SOUTHWEST CORNER IN GREGORY COUNTY...BEING SPREAD OUT OVER 2 PLUS DAYS PRECLUDES NEED FOR AN ADVISORY FOR NOW. WE WILL HAVE TO WATCH IN CASE SNOWFALL BECOMES MORE INTENSE THAN EXPECTED LATE TONIGHT AND MONDAY. AS SYSTEM MOVES OUT BY WEDNESDAY MORNING...DEVELOPING UPPER RIDGING LOOKS TO BE DAMPENED SOMEWHAT BY UPSTREAM WAVES CLIMBING OVER AND DAMPENING RIDGE. A WARMING TREND IS STILL IN ORDER BUT IT WILL TAKE A LITTLE LONGER TO GATHER STEAM. FORECAST LOOKS GENERALLY DRY UNTIL A THREAT OF SHOWERS WITH DECENT TROUGH APPROACHING BY SUNDAY. THERE MAY BE A LIGHT THREAT OF SOME WARM FRONTAL LIGHT PRECIPITATION ABOUT THURSDAY BUT THREAT SEEMS TOO WEAK AND TIMING UNCERTAIN TO ADD RIGHT NOW. TEMPERATURES OF COURSE WILL BE HELD IN THE 30S AT MOST FOR THE DAYTIME AND COOL ONLY TO THE 20S TO 30 OR SO AT NIGHT THROUGH TUESDAY NIGHT. THE WARMING TREND BEGINNING WEDNESDAY WILL TAKE UNTIL FRIDAY TO GET HIGH TEMPERATURES INTO THE 50S OVER MUCH OF AREA. WENT WITH GUIDANCE IDEA OF KEEPING THESE HIGHS THROUGH THE WEEKEND THOUGH WITH STRENGTH OF RIDGING...SEEMS IT MAY GET STILL WARMER BY SUNDAY. / WILLIAMS && .AVIATION... CONDITIONS WILL BE PRIMARILY VFR THROUGH 03Z THIS EVENING...AND SOME OF THE CUMULUS CLOUDS CURRENTLY PREVALENT IN THE SIOUX FALLS FORECAST AREA MAY EVAPORATE BY SUNSET. BEGINNING BETWEEN 03Z AND 06Z/28TH...ANOTHER SHORT WAVE WILL BEGIN EXERTING ITS INFLUENCE ON THIS AREA...LOWERING CEILINGS TO THE MVFR CATEGORY IN OUR EXTREME WESTERN ZONES. THEN AFTER 06Z...THE MVFR CEILINGS WILL MOVE EASTWARD THROUGH MONDAY MORNING...MAINLY ENCOMPASSING ALL AREAS ALONG AND EAST OF A KYKN TO KBKX LINE BY 18Z MONDAY. IN ADDITION...LIGHT SNOW IS LIKELY IN OUR WESTERN ZONES LATE TONIGHT AND MONDAY MORNING PRODUCING IFR VISIBILITIES. /MJF && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Mar 27, 4:45 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 445 AM CDT SUN MAR 27 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 445 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX...JAMES...DES MOINES...AND REDWOOD RIVERS...FOR THE FORESEEABLE FUTURE. MUCH OF THE LITTLE SIOUX AND VERMILLION RIVERS MAY FALL BELOW FLOOD STAGE EARLY THIS WEEK. WINTER WEATHER... LIGHT SNOW ACROSS CENTRAL SOUTH DAKOTA TODAY WILL SPREAD EAST WEST OF THE JAMES TONIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT...TOTALLING LESS THAN ONE INCH IN MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOWFALL IS EXPECTED TO CONTINUE MONDAY INTO TUESDAY ESPECIALLY WEST OF I-29. THE HEAVIEST SNOWFALL APPEARS MOST LIKELY WEST OF THE JAMES RIVER VALLEY...WHERE TWO TO FOUR INCHES OF SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.